MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS CREATININE PLUS VER.2 ASSAY; CREATININE TEST SYSTEM

ROCHE DIAGNOSTICS COBAS CREATININE PLUS VER.2 ASSAY; CREATININE TEST SYSTEM
Catalog Number 08057524190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's c 503 analyzer is (b)(6).The serial number of the unknown roche analyzer was requested, but not provided.Competitor 1 is abbott and competitor 2 is abl radiometer.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for an unspecified number of samples from one patient tested with the cobas creatinine plus ver.2 assay on a cobas c 503 analytical unit and an unknown roche analyzer at another site.Creatinine results measured on the customer's c 503 analyzer have results close to 170 umol/l.When samples from the patient are tested in another laboratory on a competitor system (competitor 1), the creatinine results are close to 60 - 70 umol/l.The customer provided an example of results from one of the patient's samples.When this sample was tested on the customer's c 503 analyzer, the creatinine result was > 175 umol/l.When tested on a competitor system (competitor 2) in the customer's laboratory, the creatinine result is > 71 umol/l.When tested on an uknown roche system in another laboratory, the creatinine result is > 174 umol/l.A different sample collected from the patient was tested in another laboratory using a competitor system (competitor 1) and the creatinine result was 63 umol/l.
 
Additional Manufacturer Narrative
The patient sample was tested on a vitros analyzer, resulting in a creatinine value of 61 umol/l.The patient had a urine creatinine measurement of 2.6 mmol/l on (b)(6) 2024.Medwatch fields d4 and d10 have been updated.
 
Additional Manufacturer Narrative
Based on the provided information, a general reagent issue can be ruled out as calibration and qc data are acceptable.The medications the patient was taking are unlikely to interfere with the assay.The patient has monoclonal gammopathy.Per product labeling, "in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results.".The investigation did not identify a product issue.

Brand Name
COBAS CREATININE PLUS VER.2 ASSAY
Common Device Name
CREATININE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19477278
Report Number1823260-2024-01692
Device Sequence Number4036156
Product Code JFY
UDI-Device Identifier07613336121160
UDI-Public07613336121160
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K024098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057524190
Device Lot Number794463
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2024
07/11/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/05/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN; COLECALCIFEROL; EFFERALGAN; OMEPRAZOLE SOTALOL; SERESTA
Patient SexUnknown